What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 16, 6:22 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 16, 6:22 PM CST, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
722 PM CDT Fri Jun 16 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...Monitoring convection to the north this evening
with high uncertainty on just how far south they will make it.
Will carry VCTS for the evening hours with possible MVFR/IFR in
and around storms. Storms decrease after 06Z. Scattered showers
and thunderstorms redevelop Saturday afternoon. /13
&&
.PREV DISCUSSION... /issued 329 PM CDT Fri Jun 16 2017/
NEAR TERM /Now Through Saturday/...Broad upper trof over much of the
eastern conus generally east of the Mississippi river valley is
forecast to dig slightly to south southwest over the north central
gulf through Sat afternoon. Near the surface high pressure
stretching from the western Atlantic to the north central gulf will
weaken slightly mostly on the western side over the central gulf
through Sat afternoon. Latest upper air soundings in the region show
slightly drier air has moved southward over the region with pwats
now ranging from 1.6 to 1.7 inches for most locations in the
forecast area forecasted to remain around these levels through the
next 24 hours. For late this afternoon and tonight most of the hi
res model data continues to show increased coverage of showers and
thunderstorms across the central gulf coast region as better lift or
forcing out ahead of another mid level impulse drops south over
Southeast Ms and southwest Al later this evening and overnight. With
better surface based instability compared to yesterday 2500 to 4000
j/kg and sufficient moisture in place through this evening expect
another round of heavy showers and thunderstorms for late this
afternoon and early tonight with a few stronger cells also possible
accompanied with gusty straight line winds possibly up to 60
mph...frequent cloud to ground lightning and periods of very heavy
rain. The best coverage for later today looks to occur over the
western half of the forecast area or generally along and west of the
I-65 corridor moving south towards the Mississippi/Alabama coast.
For Sat expect a very similar pattern like today with isolated to
scattered showers and thunderstorms generally near the coast and
offshore followed by better development by afternoon continuing into
the evening hours. Similar to today most of the convection will
continue to move southward towards the coast.
As for temps will continue to lean more towards the current blended
guidance due to clouds and rain and adjust slightly for better
consistency with surrounding WFO's. Lows tonight will range from the
lower 70s for most inland areas, generally north of the I-10
corridor and the middle 70s further south to the immediate coast.
Highs Sat will range from the upper 80s to lower 90s for most inland
areas and the middle 80s along the immediate coast.
32/ee
SHORT TERM /Saturday night Through Monday night/...An upper
trough over the Southeast becomes a deep trough over the eastern
Conus as an upper low moves over the Great Lakes through the
weekend, combining with an upper trough over the Southeast.
Normally, an upper trough moving over the area will mean an
increase in rain chances, but for the first part of the short
term, the trough axis is west of the forecast area, and shifts
farther west as the forecast progresses. This dries out the soupy
airmass over the area a bit along with bringing smaller scale
areas of weak subsidence as the embedded shortwaves move west of
the area. The result is a decrease in the rain chances through
the weekend along with an uptick in temps. Enough decent moisture
remains in place for the chance of rain to remain a bit above
seasonal, though. With a decrease in cloud cover from less rain
accompanying the weak subsidence, temps ease back to near seasonal
levels. In other words, isolated to scattered shra/tsra each day,
starting offshore then building inland. Temps rising to around
90, mid to upper 80s along the coast for highs, with overnight
lows around 70, mid 70s along the coast.
A vort lobe sweeping around the base of the Great Lakes low
pushes a weakening surface front towards the Gulf. Guidance is and
has been consistent in this boundary stalling over the forecast
area Monday night. With the boundary coming into play, an slight
uptick in PoP chances is expected Monday, with temps remaining
around seasonal.
Guidance continues to begin developing a system over/near the
Yucatan Peninsula over the weekend. There continues to be little
consistency with respect to location over the southern Gulf, but
continues to remain well south of the forecast area, along with
any development taking it towards southern Tx if it does
organize.
/16
LONG TERM /Tuesday Through Friday/...In the extended, guidance
begins to diverge in the handling of the upper rough over the
Lower Mississippi River Valley/Southeast. The GFS shifts it east,
bringing an uptick in Pop chances Tuesday, then a significant
decrease along with a rise in temps to above seasonable there
after as the forecast area comes under the influence of an upper
ridge centered over the Desert southwest builds east. The ECMWF
maintains it pretty much as is, bringing a wet and seasonably cool
to the area for most of the extended. Going with a blended
approach, which seams the most reasonable at this point. PoPs
around to a bit above seasonal with temps around to a bit below
expected in the extended.
/16
MARINE...A weak surface ridge of high pressure will continue
to stretch from the western Atlantic to the north central gulf
through Sun afternoon then weaken to the south and west as a broad
area of low pressure begins to move into the lower gulf. Most of the
model guidance takes this area of low pressure to the west over the
southwest and western gulf through next week with a few outliers
depicting this system remaining over the mid gulf and remaining
poorly organized. For now will continue to lean towards the solution
to the west which is close to the current progs from the National
Hurricane Center in the Miami. The biggest impact with this
developing system to the south will be increasing swell from the
south and southeast resulting in wave heights ranging from to 4 to 6
feet from 0 to 60 nm out by late Mon into Tue. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 16, 4:36 AM CST, 14 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
536 AM CDT Fri Jun 16 2017
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
536 AM CDT Fri Jun 16 2017
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms, some possibly strong at
times, will form after sunrise today across inland areas. Main
impacts in and near storms will be brief, strong wind gusts in
excess of 40 mph, small hail, frequent lightning, and locally
heavy downpours. While the risk of widespread severe weather is
low, cannot entirely discount an isolated occurrence.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Shower and thunderstorm activity continues through the forecast
period, with frequent lightning and locally heavy downpours being
the main impacts from stronger storms.
.SPOTTER INFORMATION STATEMENT...
Activation of SkyWarn Severe Storm Spotter networks is not
expected through Wednesday.
GMZ630>635-650-655-670-675-171045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
536 AM CDT Fri Jun 16 2017
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Frequent cloud to water lightning along with locally higher
winds, waves and seas will be common with the passage of isolated
to scattered marine storms. Also, visibility could be briefly
reduced to less than a mile at times in any heavier rains.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Frequent cloud to water lightning along with locally higher
winds, waves and seas will be common with the passage of isolated
to scattered marine storms. Also, visibility could be briefly
reduced to less than a mile at times in any heavier rains.
In the hours before
Special weather statement, Jun 16, 4:23 PM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
523 PM CDT FRI JUN 16 2017
ALZ261-263-MSZ079-162315-
Mobile Central AL-Mobile Inland AL-George MS-
523 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND GEORGE COUNTIES UNTIL 615 PM CDT...
At 522 PM CDT, the strong thunderstorm was located near Lucedale,
moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lucedale, Tanner Williams and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8863 3086 8821 3067 8841 3074 8841
3073 8865 3090 8885
TIME...MOT...LOC 2222Z 310DEG 14KT 3089 8868Special weather statement, Jun 16, 4:29 PM CST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
529 PM CDT FRI JUN 16 2017
ALZ261-162315-
Mobile Inland AL-
529 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE COUNTY UNTIL 615 PM CDT...
At 529 PM CDT, the strong thunderstorm was located near Chunchula, or
near Saraland, moving north at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Saraland, Satsuma, Creola, Chunchula, Axis and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8807 3079 8808 3080 8808 3079 8813
3081 8823 3096 8831 3105 8796 3080 8805
3079 8807
TIME...MOT...LOC 2229Z 179DEG 8KT 3086 8816Local storm report, Jun 16, 5:39 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
639 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 SW LUCEDALE 30.91N 88.60W
06/16/2017 M1.00 INCH GEORGE MS BROADCAST MEDIA
QUARTER SIZE HAIL MEASURED NEAR LUCEDALE, MS. PICTURES
OBTAINED ON SOCIAL MEDIA.
&&
MBSpecial weather statement, Jun 16, 5:45 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
645 PM CDT FRI JUN 16 2017
MSZ079-170030-
George MS-
645 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE COUNTY UNTIL 730 PM CDT...
At 644 PM CDT, the strong thunderstorm was located 9 miles northwest
of Wade, or 13 miles southwest of Lucedale, moving southeast at 15
mph. Another strong storm was located 10 miles west of Lucedale.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3090 8888 3091 8885 3091 8884 3092 8883
3099 8862 3074 8852 3073 8882
TIME...MOT...LOC 2344Z 336DEG 11KT 3075 8868Special weather statement, Jun 16, 6:02 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
702 PM CDT FRI JUN 16 2017
ALZ051-170045-
Choctaw AL-
702 PM CDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 745 PM CDT...
At 701 PM CDT, the strong thunderstorm was located near Butler,
moving east at 10 mph.
Dime size hail and winds in possibly in excess of 40 mph will be
possible with this storm. The primary threat will be hail.
Locations impacted include...
Butler and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3218 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8808 3207 8810
3206 8812 3201 8811 3200 8824 3218 8827
3225 8801
TIME...MOT...LOC 0001Z 260DEG 9KT 3211 8817Special weather statement, Jun 16, 6:22 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
722 PM CDT FRI JUN 16 2017
ALZ051>053-MSZ067-076-170100-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
722 PM CDT FRI JUN 16 2017
...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...WASHINGTON...WESTERN CLARKE...EASTERN WAYNE
AND NORTHEASTERN GREENE COUNTIES UNTIL 800 PM CDT...
At 719 PM CDT, the strong thunderstorm was located near Millry, or
11 miles northwest of Chatom, moving east at 10 mph. Other strong
storms were near Buckatunna...Chatom and McIntosh...also moving
east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm. Similar storms have produced small hail over the past
few hours.
Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
State Line, Buckatunna, Silas, Fruitdale, Coffeeville, McIntosh,
Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3202 8812 3199 8810 3201 8809 3199 8807
3198 8782 3116 8792 3114 8794 3117 8798
3116 8801 3145 8867 3189 8851 3190 8847
3207 8844
TIME...MOT...LOC 0019Z 280DEG 9KT 3160 8837